Thunderstorm Wind, Berrien
- When
- May 21, 7:50 PM EST
- Where
- Berrien County, Watervliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.183, -86.250
Emergency management reported trees down in Watervliet.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 21, 2:30 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST FRI MAY 21 2004 .SHORT TERM... STNRY FRONT OVER NRN INDIANA THIS AFTN. LINE OF SVR TSTMS MOVED ESE ALONG IT. COLD POOL BEHIND THIS LINE HAS EFFECTIVELY PUSHED THE FRONT SOUTH A BIT. MORE THUNDERSTORMS HAVE FORMED OVER NRN IA INTO SW WI THIS AFTN. THESE SHOULD TRACK ESE ALONG 850-300MB THICKNESS GRADIENT AND INTO 850MB THTE RIDGE. STRONG VEERING WIND PROFILES SUGGESTS SEVERE AGAIN A POSSIBILITY. HIGH PWATS AND POTENTIAL FOR TRAINING ALSO SUGGESTS A HEAVY RAIN THREAT. WILL ISSUE A FLOOD WATCH FOR ALL BUT FAR SRN PORTION OF CWA... FAR SOUTH HAS HAD CONSIDERABLY LESS RAIN AND LOWER POPS SO LEFT THAT PORTION OUT. FRONT WILL REMAIN CLOSE ENOUGH TO AREA TO CONTINUE WITH CHC TSTMS ACROSS NORTH ON SATURDAY. .LONG TERM... WAVE MOVG ALONG FRONT SHOULD SEND A COLD FRONT ACROSS THE AREA SUNDAY NIGHT. TSTMS POSSIBLE ALONG/AHEAD OF THIS FRONT. SHOULD HAVE A BREAK IN THE TSTMS ON MONDAY BEFORE FRONT COMES BACK NORTH AGAIN MID-WEEK. ECMWF HAS CONTINUED WITH DEEP TROF OVER ERN U.S. LATE WEEK WHILE GFS HAS BACKED OFF. FOR NOW WILL LEAN TOWARD MORE CONSISTENT ECMWF NW FLOW SCENARIO AND GO WITH DRY FCST FOR THU-FRI. NOT MUCH CHANGE MADE TO MOS TEMPS. .AVIATION... THUNDERSTORMS MOVG ESE ALONG FRONTAL BOUNDARY ACROSS NRN IN ATTM. STORMS APPEAR TO BE CAUSING FRONT TO BE FCST TOO FAR TO THE SOUTH BY THE MODELS. POSSIBLE THAT CLUSTER OF STORMS OVER NE IA WILL ALSO MOVE ACROSS THE TERMINALS THIS EVE... WENT WITH VCTS FOR NOW. LATER TONIGHT EXPECT THE FRONT WILL LIFT NORTH OF THE AREA RESULTING IN VFR CONDITIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES INZ003>009...INZ012...INZ014...INZ016>018...INZ024>027. MI...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES MIZ077>081. OH...FLOOD WATCH FROM 330 PM EST FRIDAY UNTIL 600 AM EST SATURDAY FOR ZONES OHZ001>002...OHZ004>005...OHZ015>016...OHZ024>025. && JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 615 AM EST FRI MAY 21 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221100- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 615 AM EST FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO THIS AFTERNOON AND EVENING. DAMAGING WIND WILL BE THE MOST LIKELY FORM OF SEVERE WEATHER. THUNDERSORM DEVELOPMENT WILL BE FOCUSED ALONG A WARM FRONT LIFTING SLOWLY NORTHWARD ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS OVER EXTEME SOUTHERN LOWER MICHIGAN ON SATURDAY AND ACROSS THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY DUE TO A FRONTAL BOUNDARY OSCILLATING OVER THE SOUTHERN GREAT LAKES AND OHIO VALLEY REGION. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX BARJENBRUCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ORLAND 41.73N 85.17W
05/21/2004 STEUBEN IN COUNTY OFFICIAL
4 TREES REPORTED DOWN. ONE WAS 2 FOOT IN DIAMETER.
0240 PM TSTM WND DMG OTTAWA 41.02N 84.04W
05/21/2004 PUTNAM OH EMERGENCY MNGR
TREES AND POWERLINES KNOCKED DOWN COUNTYWIDE. SEVERAL
ROADS FLOODED.
&&
WAMSLEY/STRASSBERGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EST FRI MAY 21 2004 INZ009-015-017-018-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-212045- ADAMS-ALLENIN-ALLENOH-BLACKFORD-CASSIN-DEFIANCE-DEKALB-FULTONIN- FULTONOH-GRANT-HENRY-HUNTINGTON-JAY-MIAMI-PAULDING-PUTNAM-VAN WERT- WABASH-WELLS-WHITLEY-WILLIAMS- 320 PM EST (420 PM EDT) FRI MAY 21 2004 ...SEVERE THUNDERSTORM WATCH FOR NORTHEAST INDIANA AND NORTHWEST OHIO HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 400 PM EST... 500 PM EDT... HAS BEEN CANCELLED. THE SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... THUS THE THREAT OF SEVERE WEATHER HAS DIMINISHED. SOME FLOODING DUE TO THE HEAVY RAINS THIS AFTERNOON WILL PERSIST. JT
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG OTTAWA 41.02N 84.04W
05/21/2004 PUTNAM OH EMERGENCY MNGR
TREES AND POWERLINES KNOCKED DOWN COUNTYWIDE. SEVERAL
ROADS FLOODED.
0227 PM HAIL DECATUR 40.83N 84.93W
05/21/2004 1.00 INCH ADAMS IN EMERGENCY MNGR
0210 PM TSTM WND DMG 2 S PAYNE 41.05N 84.73W
05/21/2004 PAULDING OH EMERGENCY MNGR
TREE REPORTED KNOCKED DOWN.
0210 PM TSTM WND GST 8 SSE KALIDA 40.88N 84.14W
05/21/2004 60 MPH PUTNAM OH PUBLIC
0206 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH AMATEUR RADIO
REPORTED SEMI TRUCK BLOWN OVER.
0206 PM HAIL LIMA 40.74N 84.11W
05/21/2004 0.88 INCH ALLEN OH TRAINED SPOTTER
0156 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH EMERGENCY MNGR
TELEPHONE POLE REPORTED KNOCKED DOWN.
0145 PM HAIL 1 NW FORT WAYNE 41.08N 85.15W
05/21/2004 1.00 INCH ALLEN IN BROADCAST MEDIA
0144 PM TSTM WND DMG 5 NE FORT WAYNE 41.12N 85.07W
05/21/2004 ALLEN IN AMATEUR RADIO
POWERLINE REPORTED KNOCKED DOWN. POWER POLE SNAPPED IN
HALF.
0130 PM TSTM WND DMG GARRETT 41.35N 85.13W
05/21/2004 DE KALB IN LAW ENFORCEMENT
TREE DOWN ON CAR AND UNDERPASS CLOSED DUE TO FLOODING.
0113 PM TSTM WND GST 2 N FORT WAYNE 41.10N 85.14W
05/21/2004 70 MPH ALLEN IN AMATEUR RADIO
0110 PM TSTM WND DMG FAYETTE 41.67N 84.33W
05/21/2004 FULTON OH LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
1240 PM HAIL 10 E LAGRANGE 41.64N 85.22W
05/21/2004 0.75 INCH LAGRANGE IN EMERGENCY MNGR
1240 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
05/21/2004 HILLSDALE MI EMERGENCY MNGR
TREES AND POWERLINES DOWN REPORTED COUNTYWIDE.
1237 PM TSTM WND DMG 4 NE ALBION 41.44N 85.37W
05/21/2004 NOBLE IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1235 PM HAIL LEESBURG 41.33N 85.85W
05/21/2004 0.75 INCH KOSCIUSKO IN AMATEUR RADIO
AMATEUR RADIO REPORTED DIME SIZE HAIL.
1230 PM TSTM WND DMG ORLAND 41.73N 85.17W
05/21/2004 STEUBEN IN COUNTY OFFICIAL
4 TREES REPORTED DOWN. ONE WAS 2 FOOT IN DIAMETER.
1220 PM TSTM WND DMG MILFORD 41.41N 85.85W
05/21/2004 KOSCIUSKO IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1218 PM TSTM WND DMG COLDWATER 41.94N 85.00W
05/21/2004 BRANCH MI EMERGENCY MNGR
TREES REPORTED DOWN. BARN BLOWN OVER.
1210 PM TSTM WND DMG 6 SE GOSHEN 41.52N 85.75W
05/21/2004 ELKHART IN LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
1203 PM HAIL MIDDLEBURY 41.67N 85.71W
05/21/2004 0.75 INCH ELKHART IN AMATEUR RADIO
1201 PM TSTM WND DMG LAGRANGE 41.64N 85.42W
05/21/2004 LAGRANGE IN LAW ENFORCEMENT
TREES REPORTED DOWN COUNTYWIDE AND REPORTS OF CARS
FLIPPED OVER.
1145 AM TSTM WND DMG 2 N MILLERSBURG 41.53N 85.70W
05/21/2004 ELKHART IN NWS EMPLOYEE
1 SECTION OF A BARN WALL BLOWN IN AROUND 1/4 MILE EAST OF
SR 13 AND CR 38. BUGGIES PHYSICALLY MOVED 100 FEET OR SO.
MAILBOXES BLOWN OFF THEIR STANDS.
1141 AM TSTM WND DMG BREMEN 41.45N 86.15W
05/21/2004 MARSHALL IN LAW ENFORCEMENT
1 TREE REPORTED DOWN.
1141 AM TSTM WND GST THREE RIVERS 41.94N 85.63W
05/21/2004 78 MPH ST. JOSEPH MI BROADCAST MEDIA
REPORTED AT THREE RIVERS HIGH SCHOOL
1141 AM NON-TSTM WND GST 1 N ELKHART 41.70N 85.97W
05/21/2004 70 MPH ELKHART IN AMATEUR RADIO
WIND ESTIMATED AT 50 TO 70 MPH.
1127 AM TSTM WND GST 1 S SOUTH BEND 41.66N 86.27W
05/21/2004 60 MPH ST. JOSEPH IN TRAINED SPOTTER
1120 AM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
05/21/2004 CASS MI LAW ENFORCEMENT
TREES DOWN COUNTYWIDE. ONE SEMI TRUCK ROLLED OVER.
1114 AM TSTM WND DMG NILES 41.83N 86.25W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
TREE AND POWERLINES DOWN.
1114 AM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
*** 7 INJ *** FROM 1114 TO 1140 AM EST...TREES AND
POWERLINES DOWN COUNTYWIDE. LAW ENFORCEMENT REPORTED 7
PEOPLE INJURED AND 6 BUILDINGS DAMAGED.
1105 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
05/21/2004 BERRIEN MI TRAINED SPOTTER
40 FOOT BLUE SPRUCE SNAPPED 10 FETT OFF GROUND.
&&
WAMSLEY/STRASSBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SW PORTLAND 40.42N 84.99W
05/21/2004 0.88 INCH JAY IN TRAINED SPOTTER
&&
HITCHCOCKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG STURGIS 41.80N 85.42W
05/21/2004 ST. JOSEPH MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
1200 PM TSTM WND DMG 3 N COLON 42.00N 85.32W
05/21/2004 ST. JOSEPH MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
1115 AM TSTM WND DMG 1 SE COLOMA 42.18N 86.29W
05/21/2004 BERRIEN MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
&&
HITCHCOCKPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EST FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SW PORTLAND 40.42N 84.99W
05/21/2004 0.88 INCH JAY IN TRAINED SPOTTER
0240 PM TSTM WND DMG OTTAWA 41.02N 84.04W
05/21/2004 PUTNAM OH EMERGENCY MNGR
TREES AND POWERLINES KNOCKED DOWN COUNTYWIDE. SEVERAL
ROADS FLOODED.
0227 PM HAIL DECATUR 40.83N 84.93W
05/21/2004 1.00 INCH ADAMS IN EMERGENCY MNGR
0210 PM TSTM WND GST 8 SSE KALIDA 40.88N 84.14W
05/21/2004 60 MPH PUTNAM OH PUBLIC
0210 PM TSTM WND DMG 2 S PAYNE 41.05N 84.73W
05/21/2004 PAULDING OH EMERGENCY MNGR
TREE REPORTED KNOCKED DOWN.
0206 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH AMATEUR RADIO
REPORTED SEMI TRUCK BLOWN OVER.
0206 PM HAIL LIMA 40.74N 84.11W
05/21/2004 0.88 INCH ALLEN OH TRAINED SPOTTER
0156 PM TSTM WND DMG VAN WERT 40.86N 84.58W
05/21/2004 VAN WERT OH EMERGENCY MNGR
TELEPHONE POLE REPORTED KNOCKED DOWN.
0145 PM HAIL 1 NW FORT WAYNE 41.08N 85.15W
05/21/2004 1.00 INCH ALLEN IN BROADCAST MEDIA
0144 PM TSTM WND DMG 5 NE FORT WAYNE 41.12N 85.07W
05/21/2004 ALLEN IN AMATEUR RADIO
POWERLINE REPORTED KNOCKED DOWN. POWER POLE SNAPPED IN
HALF.
0130 PM TSTM WND DMG GARRETT 41.35N 85.13W
05/21/2004 DE KALB IN LAW ENFORCEMENT
TREE DOWN ON CAR AND UNDERPASS CLOSED DUE TO FLOODING.
0113 PM TSTM WND GST 2 N FORT WAYNE 41.10N 85.14W
05/21/2004 70 MPH ALLEN IN AMATEUR RADIO
0110 PM TSTM WND DMG FAYETTE 41.67N 84.33W
05/21/2004 FULTON OH LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
1240 PM HAIL 10 E LAGRANGE 41.64N 85.22W
05/21/2004 0.75 INCH LAGRANGE IN EMERGENCY MNGR
1240 PM TSTM WND DMG HILLSDALE 41.93N 84.64W
05/21/2004 HILLSDALE MI EMERGENCY MNGR
TREES AND POWERLINES DOWN REPORTED COUNTYWIDE.
1237 PM TSTM WND DMG 4 NE ALBION 41.44N 85.37W
05/21/2004 NOBLE IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1235 PM HAIL LEESBURG 41.33N 85.85W
05/21/2004 0.75 INCH KOSCIUSKO IN AMATEUR RADIO
AMATEUR RADIO REPORTED DIME SIZE HAIL.
1230 PM TSTM WND DMG ORLAND 41.73N 85.17W
05/21/2004 STEUBEN IN COUNTY OFFICIAL
4 TREES REPORTED DOWN. ONE WAS 2 FOOT IN DIAMETER.
1220 PM TSTM WND DMG MILFORD 41.41N 85.85W
05/21/2004 KOSCIUSKO IN LAW ENFORCEMENT
TREES REPORTED DOWN.
1218 PM TSTM WND DMG COLDWATER 41.94N 85.00W
05/21/2004 BRANCH MI EMERGENCY MNGR
TREES REPORTED DOWN. BARN BLOWN OVER.
1210 PM TSTM WND DMG 6 SE GOSHEN 41.52N 85.75W
05/21/2004 ELKHART IN LAW ENFORCEMENT
BARN ROOF BLOWN OFF.
1203 PM HAIL MIDDLEBURY 41.67N 85.71W
05/21/2004 0.75 INCH ELKHART IN AMATEUR RADIO
1201 PM TSTM WND DMG LAGRANGE 41.64N 85.42W
05/21/2004 LAGRANGE IN LAW ENFORCEMENT
TREES REPORTED DOWN COUNTYWIDE AND REPORTS OF CARS
FLIPPED OVER.
1200 PM TSTM WND DMG 3 N COLON 42.00N 85.32W
05/21/2004 ST. JOSEPH MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
1200 PM TSTM WND DMG STURGIS 41.80N 85.42W
05/21/2004 ST. JOSEPH MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
1145 AM TSTM WND DMG 2 N MILLERSBURG 41.53N 85.70W
05/21/2004 ELKHART IN NWS EMPLOYEE
1 SECTION OF A BARN WALL BLOWN IN AROUND 1/4 MILE EAST OF
SR 13 AND CR 38. BUGGIES PHYSICALLY MOVED 100 FEET OR SO.
MAILBOXES BLOWN OFF THEIR STANDS.
1141 AM NON-TSTM WND GST 1 N ELKHART 41.70N 85.97W
05/21/2004 70 MPH ELKHART IN AMATEUR RADIO
WIND ESTIMATED AT 50 TO 70 MPH.
1141 AM TSTM WND GST THREE RIVERS 41.94N 85.63W
05/21/2004 78 MPH ST. JOSEPH MI BROADCAST MEDIA
REPORTED AT THREE RIVERS HIGH SCHOOL
1141 AM TSTM WND DMG BREMEN 41.45N 86.15W
05/21/2004 MARSHALL IN LAW ENFORCEMENT
1 TREE REPORTED DOWN.
1127 AM TSTM WND GST 1 S SOUTH BEND 41.66N 86.27W
05/21/2004 60 MPH ST. JOSEPH IN TRAINED SPOTTER
1120 AM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
05/21/2004 CASS MI LAW ENFORCEMENT
TREES DOWN COUNTYWIDE. ONE SEMI TRUCK ROLLED OVER.
1115 AM TSTM WND DMG 1 SE COLOMA 42.18N 86.29W
05/21/2004 BERRIEN MI COUNTY OFFICIAL
*** 1 FATAL *** TREE FELL ON VEHICLE
1114 AM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
*** 7 INJ *** FROM 1114 TO 1140 AM EST...TREES AND
POWERLINES DOWN COUNTYWIDE. LAW ENFORCEMENT REPORTED 7
PEOPLE INJURED AND 6 BUILDINGS DAMAGED.
1114 AM TSTM WND DMG NILES 41.83N 86.25W
05/21/2004 BERRIEN MI LAW ENFORCEMENT
TREE AND POWERLINES DOWN.
1105 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
05/21/2004 BERRIEN MI TRAINED SPOTTER
40 FOOT BLUE SPRUCE SNAPPED 10 FETT OFF GROUND.
&&
HITCHCOCK/WAMSLEY/STRASSBERGThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Emergency management reported trees down in Watervliet.
Emergency management reported trees down in Three Oaks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398948, 5398949.